It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Shawley

IR... that means Immediate Release. 5 mgs. Now you are on what I am. Shawley, exactly what does the prescription read? Even if you took only 1 tab every four hours, you would still be getting 15 mg in a 12 hour period. Just in Immediate Release form rather than Extended Release form.

If you think you are being taken down too fast, then you need to speak to the doctor. Have you stopped taking the morphine altogether? That needs to be taken into consideration.

Shawley, did they give you an actual plan? Or just switch you to a different tablet? My doctor actually physically wrote down. Like WEEK ONE___tabs, WEEK TWO,___tabs and so on. I started off by doing a dual taper...oxycodone and xanax. When that first cut was way too big and I was in terrrible withdrawal was the week I saw the psychiatrist. The psych was the one who suggested one med at a time (because benzos and opiates work on two different systems in the body) and to slow down. I went back to my family doctor, who is handling the taper by my choice, and related that to him. He said it was fine to modify the plan, as long as we kept coming down. I kept the drop in the Xanax I had already made (by choice) and the change in the oxy taper was to cut every two weeks. A cut of about 10% has seemed workable to me. Sometimes the percentage is a little higher, sometimes a little lower. The tabs are hard to cut up. When I make the last cut from 1/4 to 1/8, I will have to crush the 1/4 tab and oick up the crumbs with my finger. Not sure what you will do with a capsule.

And, yes, my pain is more than bearable now. Yes, I hurt somedays, and always will. I lost an entire major muscle, so now one leg muscle has to bear the weight and job of two muscles and there is a lot of nerve damage and scar tissue. But if I try to explain how much less my pain is than when I was taking high amounts of opiates, I know it can be hard to believe. My pain is probably 80% less now at least than when on high opiate use. Opiates cause rebound pain and exaggerated pain after extended use. This was hard for me to believe until I have seen it actually happen to me with the much lower pain levels at this time.

Shawley, perhaps you need to go in and sit down with your doctor at this point and have a good discussion on exactly what the plan is. For me, it was very important that I had a written, concrete plan so I could see on paper exactly what I was expected to do. And when it needed to be revised, I got another written plan. Now my plan is not written because it is cemented in my head what I have to do. And because I am thinking more clearly and more in tune with my own body, I can make an informed decision when to cut.

For many, I know this has seemed a really long taper and two weeks between cuts too much time. At one point, the doctor even wanted me to wait three weeks because I was out of control with the anxiety. I made that particular cut after two and a half weeks. And because my mind and body are healing as I go along, sometimes it is only a week between cuts now. My rule, from a friend on this board.... once you make a cut, never go back up. I follow that faithfully. Some cuts seem easier, some seem harder. But when the cut is made, there is no going back for me. I just deal with it and the advice has served me well.

I worry a bit because it doesn't seem there is a plan in place for you that is clear and understandable. Perhaps there is already and I have just missed it in all the postings. Let me know, okay?

Best wishes
reach





All times are GMT -7. The time now is 06:00 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!